Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 46, NWS Boston/Norton, MA

June 16, 2008Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 16, 2008, 7:09 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2008, 7:09 PM EDT (23:09 UTC)
Expired
Jun 16, 2008, 8:00 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:31 PM EDTTSTM WND DMGEast Hartford, CTWIRES DOWN ON ELLINGTON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:27 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 162309
SVRBOX
CTC003-013-015-170000-
/O.NEW.KBOX.SV.W.0046.080616T2309Z-080617T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
709 PM EDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
  NEWINGTON...NEW BRITAIN...MANCHESTER...HARTFORD...EAST HARTFORD...
  BRISTOL...
  TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...VERNON...MANSFIELD...
  WESTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WILLIMANTIC...PLAINFIELD...

* UNTIL 800 PM EDT

* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EASTERN
  LITCHFIELD COUNTY TO CENTRAL HARTFORD AND NORTHWEST TOLLAND 
  COUNTY...MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SOUTH WINDSOR...WINDSOR...SUFFIELD AND ROCKY HILL BY 715 PM EDT...
  GLASTONBURY AND EAST WINDSOR BY 720 PM EDT...
  ENFIELD BY 725 PM EDT...
  MANCHESTER BY 730 PM EDT...
  VERNON AND ELLINGTON BY 735 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

LAT...LON 4165 7299 4180 7303 4182 7296 4187 7297
      4196 7291 4196 7302 4199 7304 4202 7302
      4202 7282 4200 7282 4201 7192 4165 7193
      4165 7216 4170 7223 4165 7228
TIME...MOT...LOC 2307Z 269DEG 22KT 4201 7270 4166 7269

$$

EVT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:38 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 16, 6:38 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
638 PM EDT MON JUN 16 2008

.SYNOPSIS...
A COLD FRONT WILL SLOWLY PUSH ACROSS THE REGION TONIGHT AND EARLY
TUESDAY...THEN WILL MOVE OFFSHORE LATER ON TUESDAY. SOME
THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT MAY BE SEVERE THIS
EVENING. COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE REST
OF THE WORK WEEK. TEMPERATURES WILL SLOWLY MODERATE BY THE
WEEKEND...BUT THERE WILL BE A CONTINUED THREAT FOR SHOWERS AND
THUNDERSTORMS INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
NORTHERN PART OF LINE OF STORMS IS WEAKENING AS THEY MOVE THROUGH
NORTH CENTRAL MA AND HILLSBOROUGH COUNTY WHICH IS IN A MORE STABLE
ENVIRONMENT.

MAX INSTABILITY WITH SBCAPES 1500 J/KG LOCATED ACROSS SE NYS WHERE
SEVERE STORMS ARE LOCATED EXTENDING INTO LITCHFIELD COUNTY CT.
INSTABILITY AXIS EXTENDS INTO SW MA AND NW CT SO THERE IS A CHANCE
SEVERE STORMS WILL HOLD TOGETHER AS THEY APPROACH HARTFORD COUNTY
NEXT 1-2 HOURS.

SHOWERS AND STORMS WILL CONTINUE MOVING EAST INTO THE COASTAL PLAIN
FROM BOS-PVD-TAN BETWEEN 8-10 PM BUT SEVERE WEATHER NOT ANTICIAPTED
IN THIS REGION.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/...
WHILE SEVERE THREAT APPEARS LOW ACROSS EASTERN NEW ENG...COOLING MID
LEVEL TEMPS AND INCREASING LAPSE RATES SHOULD BE SUFFICIENT TO
MAINTAIN SHOWERS/TSTMS AS CONVECTION ASSOCD WITH COLD FRONT MOVES
EAST ACROSS REST OF SNE. SFC BASED LI/S BELOW ZERO AND TT INCREASE
INTO LOWER 50S SO WE HAVE LIKELY POPS FOR SHOWERS/TSTMS ALL OF SNE
TONIGHT.

COLD FRONT EXPECTED TO MOVE ACROSS WESTERN HALF SNE 06-12Z.

UPPER LOW DIGS THROUGH GT LAKES REGION ON TUE WITH 500 MB TEMPS
COOLING TO -18C. COLD FRONT WILL BE ACROSS CENTRAL NEW ENG AROUND
12Z TUE AND MOVE SLOWLY EWD DURING THE DAY.

WE EXPECT ENOUGH BREAKS DEVELOPING FOR PARTIAL SUNSHINE WHICH WILL
ALLOW TEMPS TO REACH UPPER 70S.  THIS COMBINED WITH COLD MID LEVEL
TEMPS WILL RESULT IN ENOUGH INSTABILITY FOR SCT SHOWERS/TSTMS DURING
TUE.  MAIN FOCUS WILL LIKELY BE ACROSS CENTRAL/EASTERN ZONES
CLOSEST TO SFC BOUNDARY BUT SCT CONVECTION POSSIBLE ANYWHERE GIVEN
COLD TEMPS ALOFT AND SMALL HAIL WILL BE POSSIBLE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH BLOCKING
PATTERN PRETTY MUCH REMAINING IN PLACE THROUGH THE LONG TERM PORTION
OF THE FORECAST ACROSS NORTH AMERICA. EXPECT A GENERAL LONG WAVE
TROUGH ALONG THE EASTERN SEABOARD WITH RIDGING ALONG THE FRONT RANGE
OF THE ROCKIES OR WESTERN PLAINS STATES. A FEW MODELS IN THE SUITE
TRY TO FLATTEN THE TROUGH OVER THE UPCOMING WEEKEND...BUT IT TENDS
TO RE-DIG BY NEXT MONDAY.

OVERALL...APPEARS THAT THE SURFACE REFLECTION OF THE UPPER LOW WILL
REMAIN OVER NORTHERN NEW ENGLAND THROUGH THE REMAINDER OF THE WORK
WEEK. A SERIES OF WEAK SHORT WAVES WILL ROTATE AROUND THE LOW ACROSS
THE REGION. ALSO...WITH THE COOL POOL OF AIR ALOFT ASSOCIATED WITH
THIS UPPER LOW...WILL SEE THE DIURNAL HEATING GIVING SCATTERED
SHOWERS DURING EACH AFTERNOON/EVENING THEN DYING DOWN AT NIGHT.
COULD ALSO SEE SOME TSTMS WITH DECENT DYNAMICS IN PLACE ALONG WITH
THE COOL POOL. MODELS SUGGEST K VALUES AROUND 30 AND TOTAL TOTALS IN
THE LOWER 50S EACH AFTERNOON AND EVENING.

OVER THE WEEKEND...AS THE UPPER LOW PUSHES BACK INTO QUEBEC...UPPER
PATTERN OVER THE EAST TRIES TO FLATTEN OUT. HOWEVER...WITH THE UPPER
PATTERN REMAINING GENERALLY CYCLONIC...WILL STILL SEE DIURNAL
CONVECTION. ALSO...TEMPERATURES MAY BEGIN TO WARM AROUND OR SLIGHTLY
ABOVE SEASONAL NORMS WILL AID IN CONVECTION. SO...HAVE CONTINUED
CHANCE POPS THROUGH THE WEEKEND. APPEARS A SOMEWHAT MORE ORGANIZED
FRONT MAY MOVE THROUGH SUNDAY OR SUNDAY NIGHT...THOUGH TIMING IS IN
QUESTION AT THIS POINT.

NO SIGN OF LONG WAVE PATTERN BREAKING DOWN...AS IT APPEARS THE EAST
COAST TROUGH MAY SHARPEN AGAIN EARLY NEXT WEEK.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THIS EVENING AND TONIGHT...MVFR CIGS WITH SOME ISOLD IFR REMAINING
ALONG THE SE COAST. AREAS OF MVFR CONDS IN FOG. SCATTERED TSTMS MOST
TERMINALS THROUGH THE NIGHT. MAY BE SEVERE WITH LARGE HAIL AND GUSTS
TO 50+ KNOTS BDL/BAF/ORH/MHT UNTIL 03Z.

TUE...EARLY MORNING IFR CIGS AND MVFR VSBY BECOMING MVFR CIGS AND
VFR VSBY INTO THE AFTN. SCATTERED SHOWERS AND TSTMS WITH LOCAL MVFR
VSBY REDEVELOPING IN THE AFTERNOON.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT...MVFR-IFR CONDITIONS LIKELY THROUGH THE NIGHT WITH
SHOWERS. FEW TSTMS POSSIBLE THROUGH AROUND MIDNIGHT. EXPECT SLOW
IMPROVEMENT OVER WESTERN AREAS AFTER MIDNIGHT.

WEDNESDAY-SATURDAY...VFR CONDITIONS EARLY...THEN VFR-MVFR CIGS IN
SHOWERS DURING EACH AFTERNOON-EVENING. MAY SEE LOCAL MVFR-IFR VSBYS.
COULD SEE ISOLD TSTMS THROUGH THU. AT NIGHT...MAY SEE MVFR
CIGS/VSBYS WITH LOCAL IFR VSBYS IN LOW CIGS AND PATCHY FOG.

&&

.MARINE...
TONIGHT...WINDS AND SEAS BELOW SCA WITH SOUTHERLY WINDS LESS THAN 20
KTS.  MAIN CONCERN IS POTENTIAL FOR THUNDERSTORMS TONIGHT.  BEST
CHANCE FOR STRONGER STORMS WITH GUSTY WINDS APPEARS TO BE FROM
MERRIMACK RIVER TO BOSTON HARBOR.

TUESDAY...GENERALLY SW WINDS 10-15 KTS WITH SEAS 2-4 FT OVER OUTER
WATERS.  SCT SHOWERS/TSTMS POSSIBLE UNDER COLD POOL ALOFT.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
GENERAL S-SW WINDS WILL CONTINUE THROUGH THE PERIOD. EXPECT WINDS TO
REMAIN BELOW SMALL CRAFT CRITERIA...AND SEAS SHOULD REMAIN AT 4 FT
OR LESS. WILL SEE SCATTERED AFTERNOON-EVENING SHOWERS/TSTMS EACH
DAY...ESPECIALLY NEAR SHORE.

&&

.EQUIPMENT...
UPPER AIR SOUNDINGS FROM CHATHAM MA WILL BE UNAVAILABLE MON.
REPLACEMENT PARTS ARE ON ORDER AND SOUNDINGS SHOULD RESUME TUE
/POSSIBLY TUE EVENING/.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EVT
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...EVT/GAF
MARINE...KJC/EVT
Hazardous weather outlook, Jun 16, 4:59 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT MON JUN 16 2008

CTZ002>004-MAZ002>005-008>012-014-026-NHZ011-012-015-172100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
459 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WITH SMALL HAIL TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ006-007-013-015>024-RIZ001>008-172100-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
459 PM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...
NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN
RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING
AND TONIGHT. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WITH SMALL HAIL TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-172100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
459 PM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS THIS EVENING
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 16, 4:34 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

0428 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E2.00 INCH       FRANKLIN           MA   AMATEUR RADIO

&&

WTB
Local storm report, Jun 16, 5:21 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
521 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

0428 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E2.00 INCH       FRANKLIN           MA   AMATEUR RADIO

0447 PM     HAIL             CHARLEMONT              42.63N 72.88W
06/16/2008  E1.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0449 PM     TSTM WND DMG     SHELBURNE               42.58N 72.68W
06/16/2008                   FRANKLIN           MA   AMATEUR RADIO

            NUMEROUS LARGE TREES DOWN INCLUDING ONE BLOCKING NORTH
            ROAD.

0502 PM     HAIL             GREENFIELD              42.59N 72.60W
06/16/2008  E0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

&&

WTB
Local storm report, Jun 16, 5:53 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

0428 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E2.00 INCH       FRANKLIN           MA   AMATEUR RADIO

0432 PM     HAIL             CHARLEMONT              42.63N 72.88W
06/16/2008  E1.50 INCH       FRANKLIN           MA   TRAINED SPOTTER

0444 PM     HAIL             SHELBURNE               42.58N 72.68W
06/16/2008  E0.75 INCH       FRANKLIN           MA   TRAINED SPOTTER

0447 PM     HAIL             CHARLEMONT              42.63N 72.88W
06/16/2008  E1.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0449 PM     TSTM WND DMG     SHELBURNE               42.58N 72.68W
06/16/2008                   FRANKLIN           MA   AMATEUR RADIO

            NUMEROUS LARGE TREES DOWN INCLUDING ONE BLOCKING NORTH
            ROAD.

0455 PM     HAIL             CHESTERFIELD            42.40N 72.85W
06/16/2008  E0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0502 PM     HAIL             GREENFIELD              42.59N 72.60W
06/16/2008  E0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0535 PM     HAIL             ORANGE                  42.59N 72.30W
06/16/2008  E0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0537 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
06/16/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN. TREE DOWN ON CAR.

&&

WTB
Local storm report, Jun 16, 6:04 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
604 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

0428 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E2.00 INCH       FRANKLIN           MA   AMATEUR RADIO

0432 PM     HAIL             CHARLEMONT              42.63N 72.88W
06/16/2008  E1.50 INCH       FRANKLIN           MA   TRAINED SPOTTER

0435 PM     HAIL             HEATH                   42.67N 72.83W
06/16/2008  E1.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0444 PM     HAIL             SHELBURNE               42.58N 72.68W
06/16/2008  E0.75 INCH       FRANKLIN           MA   TRAINED SPOTTER

0447 PM     HAIL             CHARLEMONT              42.63N 72.88W
06/16/2008  E1.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0449 PM     TSTM WND DMG     SHELBURNE               42.58N 72.68W
06/16/2008                   FRANKLIN           MA   AMATEUR RADIO

            NUMEROUS LARGE TREES DOWN INCLUDING ONE BLOCKING NORTH
            ROAD.

0455 PM     HAIL             CHESTERFIELD            42.40N 72.85W
06/16/2008  E0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0502 PM     HAIL             GREENFIELD              42.59N 72.60W
06/16/2008  E0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0535 PM     HAIL             ORANGE                  42.59N 72.30W
06/16/2008  E0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0537 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
06/16/2008                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN. TREE DOWN ON CAR.

&&

WTB
Special weather statement, Jun 16, 6:12 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
612 PM EDT MON JUN 16 2008

CTZ002-MAZ009>011-162245-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-WESTERN HAMPDEN
MA-
612 PM EDT MON JUN 16 2008

AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 7 MILES WEST OF TOLLAND...OR ABOUT 12 MILES
SOUTHEAST OF GREAT BARRINGTON...MOVING EAST AT 26 MPH.

THE THUNDERSTORM WILL BE NEAR...TOLLAND BY 620 PM EDT...BLANDFORD BY
630 PM EDT...GRANVILLE AND BLANDFORD BY 640 PM EDT...RUSSELL AND
WESTFIELD BY 650 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT...MASSACHUSETTS AND SOUTHERN
NEW HAMPSHIRE.

FIELD
Special weather statement, Jun 16, 6:47 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
647 PM EDT MON JUN 16 2008

CTZ002-MAZ009-011-162345-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
647 PM EDT MON JUN 16 2008

AT 645 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF VERY STRONG THUNDERSTORMS EXTENDING FROM 13 MILES NORTH OF
TORRINGTON TO 10 MILES SOUTHWEST OF TORRINGTON TO 4 MILES NORTHWEST
OF PAWLING...MOVING EAST AT 31 MPH. THESE STORMS WERE PRODUCING
TORRENTIAL DOWNPOURS...WIND GUSTS TO 50 MPH...AND HAIL...ALONG WITH
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.

THE THUNDERSTORMS WILL BE NEAR...TOLLAND BY 700 PM EDT...GRANVILLE
AND BURLINGTON BY 710 PM EDT...SOUTHWICK AND SIMSBURY BY 720 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:10 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region3 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.